Share Facebook


10-03-2011, 07:06 AM   #1
Daunting
Senior Member
 
Join Date: May 2011
Librax

Hi.

Has anyone ever tried librax to helo with the cramps and diarrhea. As we do not know if I have Crohn's or not as of yet. The doctor has prescribed me librax and I have noticed some not too happy side effects. I have only been on it two days but today I am so heavy headed and dizzy and overall feeling very very crappy.
I had asked him to try levsin but because he has never prescribed that medication before he was hesitant and wanted to try librax. What bothers me though is the last Librax I took was Sunday morning was starting to feel a bit strange then, could there be a loading dose where it stays in your system for a bit of time.

Has anyone else tried Librax or levsin.

Thanks
10-03-2011, 09:56 AM   #2
Mayflower537
Senior Member
 
Mayflower537's Avatar
 
Join Date: Apr 2010
Location: Charleston, South Carolina

My Support Groups:
I take Librax on an as-needed basis, so in my case, it hasn't been too terribly often as of late. The max I ever was on it was once a week or so for a while, and I didn't notice any side effects. I do know that dizziness can be one of them. Is Levsin the same as hyoscycamine? This med can also cause dizziness, but in my case it does not. That is apparently common with both meds b/c this was the one side effect he warned me about with both.

I do think that both meds help with my cramping. They don't stop the inevitable D, but it seems to take the edge off in my case.
10-03-2011, 11:54 AM   #3
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
Hi Daunting, I haven't tried Librax but I have been on Levsin (specifically the generic of Levsin, which is Hyoscyamine). I unfortunately had a bad reaction to Levsin, although I was told that my reaction is fairly rare. Hyoscyamine gave me awful nausea and vomiting that wasn't eased even with Zofran. These effects lasted several weeks after I stopped taking Hyoscyamine. Most people do fine on Hyoscyamine, but I was not one of them.
10-03-2011, 09:18 PM   #4
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
This is such a great place to be. Just started on hyscyamine....to help with cramping..I'm taking two before each meal and it does seem to help. But now have started something new today...REAL pain in lower abdomen/bladder area. GI not available, told to call PC...but his office phone answered by machine that they were all in meeting...I called 3 times. The pain has eased off somewhat, but comes back.
The hyoscyamine is not causing any side effects so far....but I wondered about this new sharper pain.....my paperwork doesn't mention anything like that as a side effect. Anyone have any clues? If it doesn't go away I will try my PC again tomorrow. I am most definitely tired, think I might be depressed.

meds:
Pentasa
Prednisone
Azathioprine
hysoscyamine
Vitamin D
Fish oil
ONe a day vitamin
__________________
Judy

now:
Remicade
Vitamin D
Vitamin C


tried:
Entocort
Pentasa
Prednisone
10-04-2011, 03:33 PM   #5
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
Judith, how long have you been on hyoscyamine? The nausea & vomiting didn't actually hit me until I had been on it for a full week. I didn't realize that side effects could be so delayed, at first I thought I must have a stomach virus or something! Definitely get in touch with your doctor, and you might want to stop the hyoscyamine for a few weeks to see if the new pain goes away. But check with your doc first to let him know what's going on. Good luck!
Reply

Thread Tools


All times are GMT -5. The time now is 06:32 PM.
Copyright 2006-2017 Crohnsforum.com